Oklahoma, 2008

Tornadoes and Flash Flooding in Oklahoma, May 7, 2008

May 7, 2008 · NWS OUN · 36 events in 15 counties and zones

A strong upper level low pressure system moved into southwest Oklahoma, and continued moving east throughout the day. Extremely strong lift ahead of the storm system and abundant moisture allowed for widespread showers and thunderstorms to develop over much of Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$337,000
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A strong upper level low pressure system moved into southwest Oklahoma, and continued moving east throughout the day. Extremely strong lift ahead of the storm system and abundant moisture allowed for widespread showers and thunderstorms to develop over much of Oklahoma. The better chances for severe convection was located along and south of a stationary boundary that setup near Interstate 44. Severe thunderstorms developed during the afternoon hours south of the boundary, with large hail, flash flooding, and tornadoes reported. Several tornadoes were reported in the Oklahoma City metro area during the evening rush hour, with damage reported from Yukon through the northern portion of the city. Other tornadoes were reported south of the city, with damage also reported in this area. The slow movement of the precipitation quickly added up, with widespread amounts of at least two to four inches of rainfall. Flash flooding became a concern as the afternoon progressed, with several reports around central Oklahoma of roads being closed. The upper level storm system moved east during the evening, with the precipitation moving east as well. Monetary damages were estimated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 7, 9:21 AM CST, 4 hours 29 minutes earlier.

Area forecast discussion, May 7, 9:21 AM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1021 AM CDT WED MAY 7 2008

.DISCUSSION...
WIDESPREAD RAIN AND THUNDERSTORMS CONTINUE AT MID-MORNING... AS
SUBSTANTIAL MOISTURE IS BEING LIFTED IN ADVANCE OF AN UPPER LOW
NOW CENTERED OVER THE SOUTHWESTERN TEXAS PANHANDLE. THE THICK
CLOUDS AND RAIN HAVE KEPT RELATIVELY COOL TEMPERATURES IN PLACE...
GENERALLY LOWER THAN MODELS HAVE BEEN FORECASTING. A FORECAST
UPDATE HAS ALREADY BEEN ISSUED TO ACCOUNT FOR THIS... USING RUC13
NUMBERS WHICH SEEMED REASONABLE AT THE TIME. EVEN THOSE VALUES
HAVE BEEN OVERLY OPTIMISTIC ABOUT HEATING OVER MOST OF OUR
FORECAST AREA.

MODERATELY STRONG INSTABILITY STILL LOOKS LIKE A GOOD BET ACROSS
OUR SOUTHERN COUNTIES THIS AFTERNOON... AND SEVERE STORMS ARE A
POSSIBILITY. HIGH VALUES OF PRECIPITABLE WATER WILL BRING A RISK
OF FLOODING... BUT THE RAINFALL RATES SO FAR HAVE NOT BEEN
EXCESSIVE.

THE FORECAST WILL CONTINUE TO BE UPDATED AS NEEDED TODAY TO
REFLECT THE LATEST EXPECTATIONS IN THE SHORT TERM.

&&

.PREV DISCUSSION... /ISSUED 326 AM CDT WED MAY 7 2008/

DISCUSSION...
UPPER LOW TO OUR SOUTHWEST WILL CONT TO LIFT NORTHEAST TOWARD THE
AREA THIS MORNING. THIS WILL RESULT IN HIGH LIKELIHOOD OF
SHWRS/TSTMS ACROSS MOST OF OKLAHOMA/N TEXAS TODAY. SOME OF THIS
ACTIVITY WILL LIKELY BE SEVERE. HOWEVER WIDESPREAD NATURE OF ACTIVITY
MAY REDUCE RISK OF MORE SIGNIFICANT SEVERE. THERE WILL ALSO BE
POSSIBILITY OF HEAVY RAINFALL ACROSS NORTHERN HALF OF OKLAHOMA
TODAY. UPPER LOW WILL LIFT TONIGHT WITH SOME WRAP-AROUND PRECIP
THROUGH THE EVENING. THU DURING THE DAY WILL BE DRY BEFORE ANOTHER
QUICK SHOT OF SHWR/TSTM ACTIVITY THU NIGHT AS SYSTEM MOVES THROUGH
CENTRAL/SOUTHERN PLAINS THU NIGHT WITH BEST CHANCES NORTH OF I-40.
SOME OF THIS ACTIVITY COULD APPROACH SEVERE LEVELS.

ANOTHER SFC FRONT MOVES ACROSS THE AREA ON SATURDAY WITH A CHANCE OF
PRECIP... MAINLY CENTRAL INTO EASTERN OKLAHOMA WHERE BETTER MOISTURE
WILL RESIDE. SLIGHTLY COOLER AIRMASS SETTLES IN ON SUNDAY. ANOTHER
STORM SYSTEM MAY MOVE INTO THE PLAINS AROUND NEXT TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  53  80  56 / 100  30   0  30
HOBART OK         73  52  82  56 /  70  20   0  30
WICHITA FALLS TX  77  57  85  59 /  70  10   0  20
GAGE OK           71  48  78  50 /  90  20  10  30
PONCA CITY OK     71  53  71  56 / 100  50   0  40
DURANT OK         74  60  81  62 /  90  20   0  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/23
Hazardous weather outlook, May 7, 12:46 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
146 PM CDT WED MAY 7 2008

OKZ004>048-050>052-TXZ083>090-081200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
146 PM CDT WED MAY 7 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
CENTRAL AND SOUTHERN OKLAHOMA... AND ALL OF WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE FROM STILLWATER...
TO EL RENO... TO ANADARKO... TO HOLLIS OKLAHOMA. THIS INCLUDES ALL
OF WESTERN NORTH TEXAS.

TIMING...
ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON. HOWEVER...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE AFTER 3 PM INTO THIS
EVENING.

IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 65 MPH WILL BE THE
MAIN CONCERNS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON INTO THIS EVENING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
OKLAHOMA... AND PARTS OF WESTERN NORTH TEXAS THIS AFTERNOON AS AN
UPPER LEVEL LOW MOVES FROM WEST TEXAS INTO CENTRAL OKLAHOMA. A
SURFACE LOW OVER WESTERN NORTH TEXAS AT EARLY THIS AFTERNOON WILL
ALSO MOVE NORTHEAST ACROSS OKLAHOMA THIS AFTERNOON... WITH A DRYLINE
EXTENDING SOUTH INTO TEXAS. A COLD FRONT HAD ALSO MOVED ACROSS
NORTHERN AND WESTERN OKLAHOMA BY EARLY THIS AFTERNOON. COLD
TEMPERATURES ALOFT WILL MOVE INTO THE AREA WITH THE UPPER LOW.
UNSTABLE CONDITIONS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON
EAST OF THE SURFACE AND UPPER LOW. ISOLATED SEVERE STORMS WILL BE
POSSIBLE THIS AFTERNOON. HOWEVER... THUNDERSTORMS IN SOUTH CENTRAL
AND SOUTHEAST OKLAHOMA WILL HAVE A GREATER SEVERE WEATHER THREAT...
WITH VERTICAL WIND SHEAR SUFFICIENT TO SUPPORT SUPERCELLS LATE THIS
AFTERNOON AND THIS EVENING. WHILE LARGE HAIL AND STRONG WINDS WILL
BE THE PRIMARY SEVERE WEATHER CONCERNS... ISOLATED TORNADOES WILL
ALSO BE POSSIBLE MAINLY IN SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.
LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. THE SEVERE WEATHER
POTENTIAL WILL END THIS EVENING AS THE UPPER LOW MOVES INTO EASTERN
OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA... 100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 60 PERCENT.

OTHER HAZARDOUS WEATHER...
A COLD FRONT MAY ACT AS A FOCUS FOR LOCALLY HEAVY RAINFALL THIS
AFTERNOON AND EVENING. HOWEVER... HEAVY RAINFALL WILL BE POSSIBLE
ACROSS MUCH OF OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS. THE HEAVY
RAINFALL MAY LEAD TO FLOODING... ESPECIALLY IN LOW-LYING AND POORLY
DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN THURSDAY NIGHT AND
FRIDAY MORNING... BUT SEVERE STORMS ARE NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.

MAXWELL

In the hours before

Special weather statement, May 7, 8:59 AM CST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
959 AM CDT WED MAY 7 2008

OKZ017-018-024-025-027>030-071545-
BLAINE OK-KINGFISHER OK-CANADIAN OK-OKLAHOMA OK-POTTAWATOMIE OK-
CLEVELAND OK-GRADY OK-MCCLAIN OK-
959 AM CDT WED MAY 7 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CANADIAN...
CLEVELAND...GRADY...KINGFISHER...MCCLAIN...OKLAHOMA AND POTTAWATOMIE
COUNTIES.

A LARGE CLUSTER OF THUNDERSTORMS WAS MOVING ACROSS CENTRAL OKLAHOMA
AT 959 AM CDT...MOVING NORTHEAST AT 45 MPH.  MODERATE TO HEAVY RAINFALL
WILL OCCUR WITH THE STRONGER STORMS THIS MORNING.  HOURLY RAINFALL RATES
OF 1/2 TO 1 INCH WILL BE POSSIBLE WHICH WILL CAUSE SOME MINOR FLOODING
OF POOR DRAINAGE AREAS...ESPECIALLY IN THE GREATER METROPOLITAN
AREA.  THE RAIN WILL GRADUALLY TAPER TO LIGHT SHOWERS OVER THE NEXT
ONE TO TWO HOURS.  ADDITIONAL SHOWERS AND THUNDERSTORMS WILL LIKELY
REDEVELOP LATER THIS AFTERNOON AS A STORM SYSTEM APPROACHES CENTRAL
OKLAHOMA.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
Local storm report, May 7, 9:00 AM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1000 AM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 AM     HAIL             MAYSVILLE               34.82N 97.41W
05/07/2008  E0.75 INCH       GARVIN             OK   PUBLIC

&&

TY
Special weather statement, May 7, 12:54 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
154 PM CDT WED MAY 7 2008

OKZ045-TXZ090-071915-
JEFFERSON OK-CLAY TX-
154 PM CDT WED MAY 7 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY AND JEFFERSON COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF JOLLY AT 154 PM
CDT...MOVING NORTHEAST AT 35 MPH.  SMALL HAIL...BRIEF HEAVY RAINFALL
AND WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

PEOPLE IN CLAY AND JEFFERSON COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, May 7, 1:11 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
211 PM CDT WED MAY 7 2008

OKZ036-TXZ083-085-071930-
JACKSON OK-HARDEMAN TX-WILBARGER TX-
211 PM CDT WED MAY 7 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...JACKSON AND
WILBARGER COUNTIES.

STRONG THUNDERSTORMS WERE LOCATED NEAR GOODLETT... NEAR MEDICINE
MOUND... AND JUST WEST OF RAYLAND AT 211 PM CDT...MOVING NORTHEAST
AT 25 MPH. SMALL HAIL IS LIKELY. SMALL HAIL WAS REPORTED COVERING
THE GROUND NEAR GOODLETT.

PEOPLE IN HARDEMAN...JACKSON AND WILBARGER COUNTIES...INCLUDING THE
CITIES OF QUANAH AND VERNON...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

..SPEG.
Special weather statement, May 7, 1:14 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
214 PM CDT WED MAY 7 2008

OKZ039-071930-
STEPHENS OK-
214 PM CDT WED MAY 7 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER THE NORTHERN PORTION OF
WAURIKA LAKE AT 214 PM CDT...MOVING NORTHEAST AT 35 MPH. SMALL HAIL
AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN STEPHENS COUNTY...INCLUDING THE CITY OF DUNCAN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.
Special weather statement, May 7, 1:35 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CDT WED MAY 7 2008

TXZ085-071945-
WILBARGER TX-
235 PM CDT WED MAY 7 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WILBARGER COUNTY.

STRONG THUNDERSTORMS EXTENDED FROM FARGO TO VERNON AT 235 PM
CDT...MOVING EAST-NORTHEAST AT 25 MPH. SMALL HAIL AND WINDS AROUND
50 MPH ARE POSSIBLE.

PEOPLE IN WILBARGER COUNTY...INCLUDING THE CITY OF VERNON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.

The radar

The Norman radar (KTLX), 103 km away, was scanning. The volume nearest the first event began at 19:48 UTC.

Open the radar archive at this moment

Event by event

17 hail, 11 thunderstorm wind, 6 tornado, 2 flash flood. Local standard time, as filed.

Hail, Stephens

When
May 7, 1:50 PM CST
Where
Stephens County, Velma
Measured
0.75 in hail
Reported by
Post Office
Coordinates
34.460, -97.670

Hail, Garvin

When
May 7, 2:25 PM CST
Where
Garvin County, 2 mi W of Elmore City
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
34.620, -97.435

Hail, Cleveland

When
May 7, 2:35 PM CST
Where
Cleveland County, 2 mi W of Norman
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
35.220, -97.475

Hail, Jefferson

When
May 7, 2:48 PM CST
Where
Jefferson County, 5 mi ENE of Terral
Measured
0.88 in hail
Reported by
Public
Coordinates
33.928, -97.859

Hail, Comanche

When
May 7, 2:55 PM CST
Where
Comanche County, Lawton
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
34.610, -98.390

Hail, Comanche

When
May 7, 3:00 PM CST
Where
Comanche County, Lawton
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.610, -98.390

The hail was reported near 11th Street and Lee.

Thunderstorm Wind, Comanche

When
May 7, 3:00 PM CST
Where
Comanche County, Lawton
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Newspaper
Coordinates
34.610, -98.390

Power lines and power poles were blown down at several locations across the city. Six-hundred residents were without power for a short time. Monetary damages were estimated.

Thunderstorm Wind, Stephens

When
May 7, 3:15 PM CST
Where
Stephens County, 7 mi NW of Velma
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.532, -97.757

Hail, Grady

When
May 7, 3:20 PM CST
Where
Grady County, 1 mi E of Middleberg
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.110, -97.722

Thunderstorm Wind, Stephens

When
May 7, 3:23 PM CST
Where
Stephens County, Empire City
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
34.420, -98.040

A thunderstorm wind gust blew down a 20-foot tall pine tree. Monetary damages were estimated.

Hail, Jefferson

When
May 7, 3:25 PM CST
Where
Jefferson County, Ringling
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
34.180, -97.590

Hail, Love

When
May 7, 3:28 PM CST
Where
Love County, 1 mi W of Rubottom
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
33.940, -97.478

Tornado, Garvin

When
May 7, 3:56 PM CST to 3:57 PM CST
Where
Garvin County, 5 mi ESE of Paoli
Rating
EF1
Path length
0.5 mi
Path width
30 yd
Injuries
1 direct, 0 indirect
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
34.802, -97.179

A tornado briefly touched down five miles east-southeast of Paoli. At this location, a mobile home was moved off of its foundation, causing damage to the home. A few trees were also damaged near the residence. One person received minor injuries as a result of being inside of the mobile home. No other damage was reported. Monetary damages were estimated.

Tornado, Canadian

When
May 7, 3:57 PM CST to 4:02 PM CST
Where
Canadian County, 1 mi E of Yukon to 4.5 mi E of Yukon
Rating
EF1
Path length
3.4 mi
Path width
120 yd
Continued into
Oklahoma, Ok (OUN)
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
35.500, -97.722

The tornado developed southwest of Main Street and Mustang Road on the east side of Yukon. The tornadic winds removed part of a residence's roof near this location. Sporadic damage to trees and fences were reported as the tornado moved east northeast toward the north side of Lake Overholser. The tornado continued moving east-northeast into Oklahoma county. Monetary damages were estimated.

Hail, Murray

When
May 7, 4:00 PM CST
Where
Murray County, Dougherty
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
34.400, -97.050

Tornado, Oklahoma

When
May 7, 4:02 PM CST to 4:09 PM CST
Where
Oklahoma County, 1.5 mi WNW of Bethany to 1 mi ENE of Warr Acres
Rating
EF1
Path length
4.1 mi
Path width
120 yd
Injuries
0 direct, 1 indirect
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
35.518, -97.665

The tornado continued to move east-northeast from Canadian county. The tornado continued from the north side of Lake Overholser and crossed NW 39th street, damaging several bleachers next to the baseball field. Damage to trees was also noted at this location, with one tree falling on a gas plant. About 50 residents had to be evacuated due to the gas leak. An apartment complex was sustained some damage near NW 50th and Grove streets. Tree damage continued along the tornadoes path until it finally lifted near NW 60th and Meridian Avenue. One indirect injury was reported with the tornado. A Bethany woman broke her leg while she was running toward her storm shelter. No other injuries were reported. Monetary damages were estimated.

Hail, Love

When
May 7, 4:05 PM CST
Where
Love County, 1 mi WNW of Marietta
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.946, -97.136

Hail, Love

When
May 7, 4:09 PM CST
Where
Love County, Marietta
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.940, -97.120

Thunderstorm Wind, Oklahoma

When
May 7, 4:10 PM CST
Where
Oklahoma County, (Pwa)wiley Post Apt
Measured
50 kt (58 mph) measured gust
Reported by
Official NWS Observations
Coordinates
35.530, -97.650

Thunderstorm Wind, Oklahoma

When
May 7, 4:12 PM CST
Where
Oklahoma County, 3 mi WSW of Nichols Hills
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
35.533, -97.589

Small to medium sized trees sustained some damage. Monetary damages were estimated.

Tornado, McClain

When
May 7, 4:21 PM CST to 4:25 PM CST
Where
McClain County, 0.5 mi SE of Goldsby to 2 mi E of Goldsby
Rating
EF0
Path length
1.8 mi
Path width
25 yd
Continued into
Cleveland, Ok (OUN)
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
35.145, -97.474

The tornado developed a half of a mile southeast of Goldsby, near Interstate 35. A truck jackknifed on the interstate as the tornado moved northeast. Tree damage was noticed along its path, with some roof flashing also damaged near the Canadian River. Monetary damages were estimated.

Tornado, Oklahoma

When
May 7, 4:22 PM CST to 4:26 PM CST
Where
Oklahoma County, 5 mi NNW of The Village to 3 mi NNE of The Village
Rating
EF0
Path length
2.8 mi
Path width
20 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
35.637, -97.584

The tornado developed near NW 164th and May Avenue. Scattered tree and sign damage was reported as the tornado moved southeast toward Memorial Road and Western Avenue. Roof damage was also observed at a residence near NW 150th and Pennsylvania Avenue, and at an apartment complex northeast of Pennsylvania Avenue and Memorial Road. Monetary damages were estimated.

Tornado, Cleveland

When
May 7, 4:25 PM CST to 4:31 PM CST
Where
Cleveland County, 2.5 mi WNW of Noble to 1.5 mi N of Noble
Rating
EF0
Path length
2.8 mi
Path width
25 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
35.154, -97.431

The tornado continued moving northeast from McClain county. Mostly tree and fence damage was reported along the tornadoes path. Little other damage was reported. Monetary damages were estimated.

Thunderstorm Wind, Cleveland

When
May 7, 4:28 PM CST
Where
Cleveland County, Noble
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.140, -97.390

The wind gusts was estimated between 70 and 75 mph.

Thunderstorm Wind, Oklahoma

When
May 7, 4:30 PM CST to 4:35 PM CST
Where
Oklahoma County, 2 mi ENE of Nichols Hills
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.561, -97.507

A west wind gust was measured at 59 mph, with another wind gust of 58 mph measured from the north-northwest at 5:35 pm.

Thunderstorm Wind, Cleveland

When
May 7, 4:40 PM CST to 4:45 PM CST
Where
Cleveland County, Lake Thunderbird Dam
Measured
75 kt (86 mph) estimated gust
Property damage
$25,000
Reported by
Park/Forest Service
Coordinates
35.220, -97.220

Several large cottonwood trees were uprooted. Some of the trees fell on power lines causing numerous power outages. The damage was reported mostly at Clear Bay, just off of Highway 9. Monetary damages were estimated.

Thunderstorm Wind, Carter

When
May 7, 4:45 PM CST
Where
Carter County, 2 mi S of Ardmore
Measured
60 kt (69 mph) measured gust
Reported by
Amateur Radio
Coordinates
34.141, -97.140

Flash Flood, Oklahoma

When
May 7, 4:45 PM CST to 6:45 PM CST
Where
Oklahoma County, Edmond to Arcadia Lake
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.650, -97.480

Widespread flash flooding caused numerous roads to be closed. No damage was reported.

Hail, Marshall

When
May 7, 4:50 PM CST
Where
Marshall County, 6 mi SW of Kingston
Measured
0.88 in hail
Reported by
Public
Coordinates
33.939, -96.794

Thunderstorm Wind, Carter

When
May 7, 4:50 PM CST
Where
Carter County, Ardmore
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
34.170, -97.140

Numerous tree limbs and power lines were downed by the strong winds. A few buildings in the downtown Ardmore area had windows blown out, including a few windows at the Daily Ardmorite newspaper. The metal roof at Parkway Storage was severely damaged. A storage shed was also severely damaged. Monetary damages were estimated.

Hail, Marshall

When
May 7, 4:50 PM CST
Where
Marshall County, 4 mi E of Kingston
Measured
0.88 in hail
Reported by
Public
Coordinates
34.000, -96.650

Hail, Carter

When
May 7, 4:55 PM CST
Where
Carter County, 5 mi S of Dickson
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
34.118, -96.990

Thunderstorm Wind, Carter

When
May 7, 4:55 PM CST
Where
Carter County, 4 mi ENE of Ardmore
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
34.192, -97.075

Hail, Hughes

When
May 7, 5:30 PM CST
Where
Hughes County, Lamar
Measured
1 in hail
Reported by
Public
Coordinates
35.100, -96.130

Hail, Carter

When
May 7, 6:00 PM CST
Where
Carter County, Dickson
Measured
1.25 in hail
Reported by
Newspaper
Coordinates
34.190, -96.990

Flash Flood, Logan

When
May 7, 6:15 PM CST to 8:15 PM CST
Where
Logan County, Guthrie to Langston
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.880, -97.420

High water covered numerous streets in Guthrie due to persistent heavy rainfall throughout the day. Other roads were closed around the county due to high water. Byrd creek also overflowed its banks. No damages were reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyThe tornado archive for Oklahoma, 2008Warnings in Oklahoma, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 106231, 106232, 106234, 106237, 106239, 106242, 108472, 106245, 106247, 106249, 106251, 106252, 106259, 106254, 106261, 107431, 106263, 106264, 106266, 106270, 107922, 106276, 106272, 106277, 106279, 106283, 106281, 106295, 106285, 106288, 106298, 106289, 106290, 106291, 108474, 106300.